Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 74, NWS Tallahassee, FL

April 30, 2014Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Apr 30, 2014, 3:40 PM EDT for Lee County, Georgia. It took effect at May 1, 2014, 11:00 PM EDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 3:40 PM EDT (19:40 UTC)
In effect from
May 1, 2014, 11:00 PM EDT
Expired
May 4, 2014, 2:00 PM EDT
In force
63 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Lee County, GA

The radar

The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 11.32 ft at May 4, 2014, 8:00 AM EDT.

actionminormoderate101504/3005/0105/0205/0305/0405/05
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WGUS42 KTAE 301940
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT WED APR 30 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY
  AFFECTING LEE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC177-011940-
/O.NEW.KTAE.FL.W.0074.140502T0300Z-140504T1800Z/
/DSNG1.1.ER.140502T0300Z.140503T0000Z.140504T1200Z.NO/
340 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE 
  COUNTY.
* FROM THURSDAY EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  2:45 PM WEDNESDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 13.3 FEET BY SATURDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...MINOR FLOODING BEGINS AT DAWSON. FLOODING 
  MAY ALSO AFFECT AREAS DOWNSTREAM NEAR LEESBURG.

&&
   
LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
1 follow-up statement
755 
WGUS82 KTAE 010317
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1117 PM EDT WED APR 30 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE 
  COUNTY AFFECTING LEE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC177-010347-
/O.CAN.KTAE.FL.W.0074.000000T0000Z-140504T1800Z/
/DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1117 PM EDT WED APR 30 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE 
  COUNTY.
* AT 10:45 PM WEDNESDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.6 FEET 
  SATURDAY MORNING.

&&
   
LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:12 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 30, 3:12 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT Wed Apr 30 2014

.Near Term [Through Tonight]...

The 18 UTC regional surface analysis showed a cold front
approaching Southeast AL and the FL Panhandle from the west. Vapor
imagery and upper air data showed a large, slow-moving mid-upper
tropospheric low centered over IA, with multiple short wave
troughs rotating through the broader trough. The large MCS that
brought torrential rain to our area today has weakened and moved
offshore, though we continue to get light to moderate rain with
isolated thunderstorms. This should keep the heaviest rain
offshore, but we will maintain part of our flash flood watch
overnight because of all the standing water (especially in the FL
Panhandle) and expected 1 to inches of additional rain. There have
also been some reports of strong wind gusts (30-40 MPH) in the
wake of the MCS (yet another wake low), so we have a Wind Advisory
through late afternoon, as these events are usually short-lived.
Fortunately the PoP/QPF will be lower west of a line from Albany
to Cape San Blas, so the area that got heavy rain today should
have some time to recover.

.Short Term [Thursday Through Friday Night]...

The aforementioned cold front will move slowly east through our
forecast tonight and early Thursday, then stall just to our east.
Thus we will continue with above-average PoPs/QPF through Friday
night. The greatest chance for heavier rain will be across North
FL and South Central GA, though it's unlikely to be nearly as
heavy as what we've seen today. The threat of severe storms
appears low, given the cloud cover and rain which will tend to
limit CAPE.

.Long Term [Saturday Through Wednesday]...

A ridging pattern begins to build in on Saturday bringing diminished
rain chances for the rest of the period.  The surface high pressure
will steadily slide east until Monday when it stalls over our area,
allowing for clear skies and light winds for the beginning of next
week. Highs will top out in the upper 80s and lows will be in the
mid to lower 60s.

&&

.Aviation...
[Through 18Z Thursday] A cold front will push slowly through the
region late tonight into midday Thursday. Scattered showers and
thunderstorms will affect the terminals through 12Z except at KDHN
where convection has cleared the area. Overall coverage will
diminish after 12Z Thursday except at KVLD where activity will
extend until 18Z Thursday. Cigs will remain vfr/mvfr except in
stronger convection through 12Z... with gradually improving
conditions after 15z. There may be a period of IFR cigs at KDHN
and KTLH around sunrise. Obstructions to vsby will be reduced to
3mi or less in tstms...however no significant areas of fog are
expected overnight.

&&

.Marine...

Winds and seas were rather high this afternoon from the MCS, but
they will be subsiding tonight and Thursday as the pressure
pattern returns to the synoptic flow. They will increase on Friday
as a weak low develops in the Gulf and moves northeast.

&&

.Fire Weather...

No concerns.

&&

.Hydrology...

Heavy rain is still falling throughout much of the region as a slow
moving cold front pushes through. Rainfall totals in the FL
panhandle, southeast AL, and western GA counties are in the 6-8 inch
range with isolated areas around 10 inches. The rest of the area has
already seen 4-6 inches with more heavy rain this afternoon. Another
2-4 inches is expected. The rain is just moving into extreme eastern
counties in the region.

Local rivers are rising quickly as it continues to rain. Several
rivers are expected to reach minor flood stage over the next couple
of days. A few will reach moderate flood stage and the
Choctawhatchee River near Bruce will reach major flood stage. Most
of the rivers will crest by this weekend and begin to fall slowly.

The most up-to-date river forecast information can always be found
on our AHPS page (below).

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   66  75  55  70  51 /  60  50  40  60  40
Panama City   63  72  58  69  56 /  50  40  40  50  30
Dothan        58  73  53  73  54 /  40  30  30  40  20
Albany        62  75  54  73  52 /  50  30  30  40  20
Valdosta      67  77  55  70  52 /  50  50  40  60  40
Cross City    69  82  62  73  57 /  40  50  40  60  50
Apalachicola  66  73  59  68  57 /  60  40  50  60  50

&&

.TAE Watches/Warnings/Advisories...

FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Wakulla-Gadsden-Inland Bay-Inland Franklin-Inland Gulf-
     Inland Wakulla-Jackson-Leon-Liberty-South Walton-Washington.

     Wind Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
     Inland Gulf-Inland Jefferson-Inland Wakulla-Inland Walton-
     Jackson-Leon-Liberty-South Walton-Washington.

     High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Thursday morning for Decatur-Grady-
     Seminole-Thomas.

     Wind Advisory until 6 PM EDT this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory until 5 PM CDT this afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.

&&

NEAR TERM...FOURNIER
SHORT TERM...FOURNIER
LONG TERM...FOURNIER/HELLER
AVIATION...HOLLINGSWORTH
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Apr 30, 11:15 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1115 AM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             N SKIPPERVILLE          31.56N 85.55W
04/30/2014  E0.88 INCH       DALE               AL   PUBLIC

            NICKEL SIZED HAIL REPORTED IN SKIPPERVILLE, AL.

&&

EH
Local storm report, Apr 30, 11:39 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 AM     TORNADO          3 ESE JACOBS            30.88N 85.36W
04/30/2014                   JACKSON            FL   EMERGENCY MNGR

            NUMEROUS TREES SNAPPED IN HALF NEAR THE INTERSECTION OF
            HIGHWAY 231 AND COUNTY ROAD 162 EAST.

&&

EH
Local storm report, Apr 30, 11:58 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             ARITON                  31.60N 85.71W
04/30/2014  M1.00 INCH       DALE               AL   TRAINED SPOTTER

            FACEBOOK PICTURE WITH HAIL STONE AND A QUARTER.

&&

FOURNIER
Local storm report, Apr 30, 12:45 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     TORNADO          3 NNW RICHTER CROSSROAD 30.88N 85.52W
04/30/2014                   JACKSON            FL   EMERGENCY MNGR

            ONE HOUSE COMPLETELY DESTORYED AT THE INTERSECTION OF 77
            AND TRI COUNTY ROAD. ANOTHER HOME ON TRI COUNTY ROAD WITH
            ROOF DAMAGE.

&&

EH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:26 AM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole64 min
Apr 30, 3:29 AM EDTTornado WarningTAESeminole31 min
Apr 30, 3:52 AM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Miller, Mitchell, Seminole53 min
Apr 30, 4:03 AM EDTSevere Thunderstorm WarningTAEDecatur57 min
Apr 30, 4:08 AM EDTTornado WarningTAEMiller37 min
Apr 30, 4:41 AM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Grady, Miller, Mitchell64 min
Apr 30, 1:05 PM EDTWind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more5 hr
Apr 30, 1:49 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole26 min

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.